MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had a missing haptic.The iol was removed from the eye and the incision was enlarged.Sutures were not used.Another iol of the same model was used without a patient injury.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 5/18/2018.Device returned to manufacturer? yes.Device evaluation: the pcb00 product was received in its original package.Visual inspection at 10x microscope magnification was performed to the sample returned: the plunger and pushrod were observed in advanced position in the preloaded insertion system.No assembly error and/or defect were observed in the preloaded device related to manufacturing process.The lens was received cut in two (2) pieces without one haptic and the other haptic was broken.Lack of lubricity material was observed on cartridge.No damaged was observed to the cartridge.The conditions of the product returned is consistent with a unit that has been previously handled and prepared for surgical process.The detached haptic was verified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaint was received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7482170
Report Number2648035-2018-00645
Device Sequence Number1456559
Product Code HQL
UDI-Device Identifier05050474558199
UDI-Public(01)05050474558199(17)210124
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/24/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR